Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 189, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 30, 2000, 2:02 AM CST for Lee County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2000, 2:02 AM CST (08:02 UTC)
- Expired
- Mar 30, 2000, 2:30 AM CST
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lee County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 300803 SVRBHM ALC081-300830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 202 AM CST THU MAR 30 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 230 AM CST. * AT 202 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF AUBURN...MOVIN]G EAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OPELIKA AND AUBURN. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:50 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 29, 9:50 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 950 PM CST WED MAR 29 2000 STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS CENTRAL GA AND CENTRAL AL TO A LOW OVER CENTRAL LA. THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE BOUNDARY OVER CENTRAL AL. THE LOW IS FORECAST TO TREK EAST TO VICINITY OF SE MS BY MORNING. SPC IS CANCELLING THE WATCH TO OUR SOUTH. WE ARE NOT LOOKING FOR SURFACE BASED INSTABLILTY TO GET ANY FURTHER NORTH THAN IT ALREADY IS SO THE SEVERE THREAT FOR OUR AREA IS RATHER MINIMAL...THOUGH THERE IS SOME THREAT OF LOCALIZED HAIL AS THUNDERSTORMS IN THE MID MS VALLEY MOVE IN LATER TONIGHT. THE CONVECTION TO OUR WEST HAS NEVER REALLY GOT ORGANIZED A-ND IT LOOKS LIKE IT WILL STAY SOMEWHAT SCATTERED SO WILL LOWER THE POPS FOR TONIGHT...AT LEAST FROM BHM N... AND MAYBE A BIT FOR THURSDAY ALSO. .BHM...NONE. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:21 PM CST | Severe Thunderstorm Warning | BMX | Perry | 24 min |
| Mar 29, 11:20 PM CST | Severe Thunderstorm Warning | BMX | Pike | 40 min |
| Mar 30, 12:17 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 58 min |
| Mar 30, 12:36 AM CST | Severe Thunderstorm Warning | BMX | Russell | 24 min |
| Mar 30, 1:27 AM CST | Severe Thunderstorm Warning | BMX | Elmore | 33 min |
| Mar 30, 1:38 AM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 37 min |
| Mar 30, 2:44 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 46 min |
| Mar 30, 3:21 AM CST | Severe Thunderstorm Warning | BMX | Shelby | 24 min |
| Mar 30, 5:12 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 33 min |
| Mar 30, 5:34 AM CST | Tornado Warning | BMX | Montgomery | 26 min |
| Mar 30, 5:49 AM CST | Tornado Warning | BMX | Bullock | 26 min |
| Mar 30, 6:18 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.